Thunderstorm Wind, Logan
- When
- June 14, 8:41 PM MST
- Where
- Logan County, 0.87 mi NE of Iliff
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.760, -103.060
An isolated thunderstorm over Logan County produced intense microburst wind gusts near Iliff and Crook. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
An isolated thunderstorm over Logan County produced intense microburst wind gusts near Iliff and Crook. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 14, 7:10 PM MST, 1 hour 31 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 810 PM MDT Sun Jun 14 2020 .UPDATE... Issued at 803 PM MDT Sun Jun 14 2020 Scattered showers and a few thunderstorms continue to move east and northeast across the northeast plains this evening. Earlier outflow boundaries are sparking additional storms, especially in and along the I-76 corridor. Main impacts are gusty winds 35 to 40 mph and brief light rain. Showers expected to mainly dissipate by midnight. Further west towards/in the mountains, airmass is even drier with no showers expected with clearing skies overnight. Temperatures expected to be cooler tonight with better clearing expected. && .SHORT TERM...(This evening through Monday) Issued at 307 PM MDT Sun Jun 14 2020 The strongest winds are pulling away from the mountains now with speeds peaking over the eastern part of the plains and starting to diminish further west. The more westerly direction behind today's shortwave trough has appeared over the mountains, and more westerly winds with lighter speeds should work their way into Denver by early evening. Meanwhile, the low level moisture is pretty well flushed out of northeastern Colorado. There's a little bit more in the eastern tier of counties, but it looks like the first storms will be over Sedgwick and Phillips counties and should move northeastward, probably before they develop enough precipitation for much of a wind gust threat. There could be some weaker showers behind that line, but even less of a threat there. Shallow cumulus over the mountains and Denver should diminish this evening, with clearing working eastward by early morning. Some wind will continue, but the clearing and a little low level cooling behind the trough axis should allow for a cooler night tonight. Right now we're tied for the warmest minimum temperature in Denver for June 14 at 66, we may be able to stay above that for the rest of the day. For Monday, the southwest flow aloft lessens a little and we'll be in drier air. There could still be some afternoon cumulus clouds but that's about it. Low level temperatures should recover from the post shortwave cooling, and it may even be a little warmer. There will be easterly low level winds on the plains in the afternoon, but it's not really cooler to the east so that may not matter. The current forecast is a few degrees above guidance again and that should be good. Our record high of 97 tomorrow for Denver is a bit of a stretch but not out of the question. .LONG TERM...(Monday night through Sunday) Issued at 344 PM MDT Sun Jun 14 2020 Models have weak southwesterly flow aloft over the CWA Monday night. The flow becomes more zonal through Tuesday into Tuesday night. Moderately strong southwesterly flow aloft is in place on Wednesday and Wednesday night as an decent upper trough moves eastward across the northern United States. The low level winds are progged to be south-southwesterly Monday night into Wednesday afternoon. A cold front is still progged to moves southward across the plains late Wednesday afternoon and evening with upslope winds behind it. The QG Omega fields have weak upward vertical velocity for the forecast area Tuesday through Wednesday night. For moisture, Tuesday still looks pretty dry, same for Wednesday. The better day for CAPE is Tuesday, but no significant values. There is little CAPE around on Wednesday except for late in the day and evening right with the cold front. There could be enough moisture and instability in the mountains and foothills both late day periods for a few showers and storms. For temperatures, Tuesday will be the hottest day with highs 0.5-1.5 C warmer than Monday's highs. For the later days, Thursday through Sunday, models keep the southwesterly flow aloft on Thursday. A weak upper trough moves across the CWA Friday. The flow aloft is zonal later Friday into Saturday. It becomes northwesterly on Sunday as an upper ridge builds over the western United States. There is more moisture around through the later days. The airmass cools off with near normal temperatures expected and a chance of late day convection. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 803 PM MDT Sun Jun 14 2020 Skies will be clearing over terminals through rest of the evening with VFR. Surface winds have become northwest at BJC/DEN and will be shifting northerly as well at APA by 03z. Winds will then gradually shift back s-sw before midnight. Another dry today expected on Monday but winds will be a bit lighter and more east and southeast during the afternoon. && .FIRE WEATHER... Issued at 344 PM MDT Sun Jun 14 2020 Winds are peaking on the plains now and will diminish and become more westerly this evening. Humidities will be lower on Monday but wind speeds will be lighter. Fire danger looks critical on Tuesday for the Southern foothills and southern Lincoln county for low humidities, strong winds and dry fuels. There will be Red Flag Watch issues for those areas. Humidities are low over most of the plains on Tuesday with pretty strong winds, however most of the area's fuels are not significantly dry. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ216-247. && UPDATE...Entrekin SHORT TERM.....Gimmestad LONG TERM......RJK AVIATION...Entrekin FIRE WEATHER...Gimmestad/RJK
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Sun Jun 14 2020 COZ030>051-151715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Sun Jun 14 2020 ...VERY HIGH FIRE DANGER SOUTHERN FRONT RANGE FOOTHILLS AND SOUTHERN LINCOLN COUNTY THIS AFTERNOON... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms east of Sterling, Akron, and Limon will be capable of producing strong, gusty winds up to 60 mph in the late afternoon hours. Gusty southwest winds will increase the fire danger today. Red Flag Warnings are in effect for the southern Front Range Foothills and Southern Lincoln county where vegetation is driest. Do not burn today, and avoid any activity that may create a spark. .DAYS TWO THROUGH SEVEN...Monday through Saturday Fire danger will remain elevated on Monday, but increases on Tuesday and Wednesday as winds become stronger. There also will be a slight chance of thunderstorms over the higher terrain on Tuesday. Cooler air will arrive on Thursday behind a cold front which will bring a chance of thunderstorms to the area. There will also be a chance of thunderstorms on Friday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of strong wind gusts would be appreciated. Gimmestad/RJK
Special Weather Statement National Weather Service Denver CO 845 PM MDT Sun Jun 14 2020 COZ048-150315- Logan County CO- 845 PM MDT Sun Jun 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY UNTIL 915 PM MDT... At 844 PM MDT, Doppler radar was tracking a strong thunderstorm over Iliff, or 9 miles northeast of Sterling, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sterling, Fleming, Iliff, Crook, Proctor, Padroni, Atwood, Logan Corners, North Sterling Reservoir and Pawnee Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 4048 10340 4062 10356 4100 10292 4071 10268 TIME...MOT...LOC 0244Z 236DEG 25KT 4075 10310 ENTREKIN
The Cheyenne radar (KCYS), 153 km away, was scanning. The volume nearest the first event began at 03:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2020Every state in 2020This day in weather historyWarnings in Colorado, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 922765, 922766.